Hail, Garden
- When
- September 6, 4:55 PM MST
- Where
- Garden County, 11 mi SW of Oshkosh
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.300, -102.483
13 thunderstorm wind, 12 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 6, 12:41 PM MST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 PM CDT THU SEP 06 2001 MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES AND TEMPERATURES NEXT SEVERAL DAYS. MODEL INITIALIZATION DECENT THIS MORNING WITH THE AVN THE DEEPEST WITH RESPECT TO UPPER LOW ACROSS ID. TIMING BETWEEN THE MODELS IS FAIRLY SIMILAR THROUGH 48 HOURS AS WELL WITH THE AVN SLIGHTLY FURTHER NORTH WITH TRACK OF LOW VS THE ETA AND NGM. NGM AND AVN PRECIP FIELDS LOOK TO LARGE IN COVERAGE ACROSS AREA FOR FRIDAY GIVEN BEST DYNAMICS SHIFTING SOUTH OF CWA. FOR THIS REASON WILL LEAN TOWARDS THE ETA FOR THIS FORECAST. TONIGHT...FRONT MOVES ACROSS FA AS UPPER LOW APPROACHES AREA. RAPID HEIGHT FALLS ALONG WITH DECENT LOW-LEVEL MOISTURE AND STRONG DYNAMIC LIFT INDICATE THUNDERSTORMS ARE LIKELY. TEMPERATURES WILL BE TRICKY WITH RAIN COOLED AIR DROPPING TEMPERATURES AT OR NEAR DEWPOINT. BELIEVE FWC GUIDANCE IS TOO WARM AND WILL GO SLIGHTLY BELOW THESE NUMBERS. FRIDAY AND FRIDAY NIGHT...ANTICIPATE FRONT SHIFTING WELL SOUTH OF FA BY MID DAY TAKING ANY LOW-LEVEL MOISTURE WITH IT AS WELL. WITH DEFORMATION ZONE SETTING UP SOUTH OF CWA WILL MENTION MORNING SHOWERS WITH DECREASING CLOUDINESS IN THE AFTERNOON. TEMPERATURES BEHIND FRONT NOT LOOKING EXTREMELY WARM WITH READINGS IN THE 65 TO 70 DEGREE RANGE ANTICIPATED ACROSS MOST OF AREA. STRONG UPPER JET CURRENTLY ACROSS SOUTHWEST CANADA THEN DIGS TROUGH INTO SOUTHERN ROCKIES FRIDAY NIGHT. JET DYNAMICS LOOK GOOD ENOUGH FOR AT LEAST A CHANCE OF SHOWERS IN THE WESTERN HALF OF CWA. ENHANCED LIFT SHOULD ALSO PUSH ANOTHER FRONT ACROSS FA FRIDAY NIGHT WITH STRONG 850MB FRONTOGENESIS SHOWN BY 06Z. GRADIENT BEHIND FRONT SHOULD BE STRONG ENOUGH TO PUSH WINDS INTO THE 15 TO 25 MPH RANGE. SATURDAY AND SATURDAY NIGHT...SHOWERS MAY LINGER INTO THE MORNING HOURS ACROSS SOUTHWEST THIRD OF CWA WITH A SLOW DECREASE IN CLOUD COVER BY AFTERNOON. STRONG CAA SHOULD PREVENT TEMPERATURES FROM RISING MUCH ON SATURDAY WITH READINGS RANGING FROM THE MIDDLE 60S EAST TO MIDDLE 50S WEST. WITH MOST CLOUD COVER LEAVING AREA SATURDAY NIGHT AND SURFACE HIGH PRESSURE BUILDING ACROSS REGION TEMPERATURES WILL BE ON THE COLD SIDE SATURDAY NIGHT. VERY DRY AIR IN PLACE COULD DROP TEMPERATURES AS LOW AS THE UPPER 30S IN THE WEST TO LOWER 40S EAST. SUNDAY...SUBSIDENCE ON BACK SIDE OF TROUGH SHOULD BE THE RULE ON SUNDAY WITH LITTLE IN THE WAY OF CLOUD COVER EXPECTED. TEMPERATURES IN THE 70S LOOK DECENT FOR HIGHS. MONDAY THROUGH THURSDAY...DECENT AGREEMENT BETWEEN MEDIUM RANGE MODELS FOR DAYS 4 AND 5 FOR THE CENTRAL PLAINS...BUT START TO DIVERGE ON DAYS 6 AND 7 WITH HANDLING OF NEXT WAVE. TROUGH AXIS ACROSS GREAT LAKES REGION SHOULD LEAVE AREA UNDER STRONG SUBSIDENCE FOR MONDAY AND TUESDAY. RECYCLED COOL AIR ON BACK SIDE OF SURFACE HIGH SHOULD KEEP HIGH TEMPERATURES IN THE 70S FOR BOTH DAYS AS WELL WITH LOWS IN THE 40S. ECMWF IS THEN MUCH STRONGER AND DEEPER WITH NEXT SYSTEM ACROSS WEST COAST ON DAYS 6 AND 7 WHILE LATEST MRF KEEPS SYSTEM AN OPEN WAVE. ENSEMBLE PRODUCTS FAVOR THE MRF SOLUTION OVER THE ECMWF AND WILL LEAN TOWARDS THE MRF FOR WEDNESDAY AND THURSDAY. ANTICIPATE LITTLE IN THE WAY OF MOISTURE RETURNING TO AREA WITH NO SIGNIFICANT SYSTEMS MOVING ACROSS REGION. BASED ON THIS WILL KEEP AREA DRY WITH SLIGHTLY WARMER AFTERNOON TEMPERATURES THAN ON MONDAY AND TUESDAY. .LBF...NONE. AWJ
NEZ004>010-022>029-035>038-056>059-069>071-070915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT THU SEP 6 2001 ...MUCH COLDER WEATHER TO ARRIVE IN WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT... THE FIRST STRONG COLD FRONT OF THE LATE SUMMER SEASON WILL SWEEP SOUTHEAST THROUGH ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THIS FRONT WILL BRING AN END TO THE ABOVE NORMAL TEMPERATURES THAT THE AREA HAS EXPERIENCED FOR THE LAST SEVERAL WEEKS. A SECOND REINFORCING COLD FRONT IS EXPECTED TO MOVE SOUTH THROUGH WESTERN AND NORTH CENTRAL NEBRASKA ON FRIDAY NIGHT. TEMPERATURES WILL BECOME PROGRESSIVELY COLDER FOR THE REST OF THE WEEK AS AIR FROM CENTRAL CANADA MOVES SOUTHWARD ON STRONG NORTHERLY WINDS. DAYTIME HIGHS ACROSS MUCH OF THE WESTERN HIGH PLAINS WILL NOT CLIMB OUT OF THE MID 60S TO AROUND 70 ON FRIDAY...WITH DAYTIME HIGHS ON SATURDAY NOT CLIMBING OUT OF THE UPPER 50S AND LOWER 60S. OVERNIGHT LOWS WILL FALL INTO THE 50S IN MOST AREAS TONIGHT...WITH 40S ON FRIDAY NIGHT...AND READINGS IN THE UPPER 30S TO LOWER 40S ON SATURDAY NIGHT. THESE TEMPERATURES WILL BE APPROXIMATELY 10 TO 20 DEGREES BELOW NORMAL...AND MORE REPRESENTATIVE OF WEATHER NORMALLY EXPERIENCED IN LATE OCTOBER. TEMPERATURES ARE EXPECTED TO BEGIN A GRADUAL REBOUND ON SUNDAY AFTERNOON...WITH TEMPERATURES WARMING BACK INTO THE 70S BY LATE IN THE DAY. DAYTIME HIGHS SHOULD REMAIN MOSTLY IN THE 70S FOR MUCH OF NEXT WEEK...WITH OVERNIGHT LOWS IN THE 40S AND 50S. WERT
The North Platte radar (KLNX), 175 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
13 thunderstorm wind, 12 hail. Local standard time, as filed.
Co-op observer reported power poles blown over.
Lightning set two hay bales on fire.
4 inch tree limbs down.
4 inch tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263830, 5263831, 5263832, 5263833, 5263834, 5263838, 5263839, 5263840, 5263841, 5263835, 5263836, 5263837, 5263913, 5263842, 5263911, 5263912, 5263914, 5263916, 5263917, 5263918, 5263915, 5263919, 5263920, 5263921, 5263922.